Display Settings:

Format

Send to:

Choose Destination
Cutis. 1999 Mar;63(3):142-4.

Tretinoin-induced sticky skin: a case report and review of the literature.

Author information

  • 1Division of Dermatology and Cutaneous Surgery, University of Florida College of Medicine, Gainesville, USA.

Abstract

Sticky skin has been reported relatively infrequently in the literature in association with etretinate and doxorubicin/ketoconazole administration. It has a poorly understood pathogenesis, and the associated histologic changes have not been described. We report a case of a patient who experienced sticky skin in areas treated with tretinoin. These reverted to normal after cessation of treatment. In comparison to a biopsy taken while the skin was not sticky, the histologic findings included a thickened, compact stratum corneum and granulosum. The basal epithelial cells showed proliferation with slight crowding and a tall, columnar shape. To our knowledge, this is the first report of sticky skin occurring in response to topical retinoid application. We suggest that the histologic changes observed could represent a modified keratin maturation profile.

PMID:
10190062
[PubMed - indexed for MEDLINE]

LinkOut - more resources

Full Text Sources

Molecular Biology Databases

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk